MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2202-0007
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module infusion set was damaged the following information was received by the initial reporter with the following verbatim it was reported by customer that they had lipid tubing issue.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 2202-0007, batch # 24066673.It was reported by customer that they had lipid tubing issue.Verbatim: rcc received a complaint via email.Email(s) attached.First incident email dated: (b)(6) 2024.I just wanted to make materials aware of issues we have been having with bd alaris pump infusion set with 1.2 micron filter (what we use for lipids and smof lipids).The first 2 issues noted (no irs done) had the alaris pump alarming with high pressure.Everything was troubleshot but would not stop alarming had to change out the tubing to a new set and it infused without issue.The final 2 issues the lipids were primed through the tubing and attached to the alaris pump.They infused for a bit of time then stopped infusing, when they troubleshot the issue they found that the lipids would not move in the tubing at all.Even if we squeezed the bag of lipids with the tubing set wide open it would not move at all.I was able to get the lot number of one of the infusion sets (lot # (10) 24066673).I just wanted everyone aware so that if others in hospital are having issues we can be on the look out for lot #s and other identifying information.Would you happen to have the actual sets that failed? very important so that we can file with the manufacturer and return for review.Please let me know.We don't have the tubing sets.I will add to the huddle board for the team to keep the sets when there are issues with them moving forward.Thank you for getting to back to me so promptly.Second incident email dated: (b)(6) 2024.We have 2 more sets of lipid tubing with the same occlusion issues.Both have the lot number information with them ( 2 different lot numbers) would you like them??? i have 2 more sets in my possession for review, lot#24066673, lot#24055585.Since this is only occurring or at least only being raised as an issue in our nicu, i am having the lot #s below exchanged for another.I somehow believe that won¿t resolve this but doing out of an abundance of caution am having this done.Third incident email dated: (b)(6) 2024.We had another lipid tubing issue.Same lot number as below: 24066673.Would you like this one?? also did we exchanged all the lot numbers below in our blue bin?? because we can have the clerks check our l carts to make sure they are gone from there too.Additional information received on 24dec.For incident reported on email dated 17dec (we had another lipid tubing issue.) 1.Could you please provide a further description of the issue? we have 2 more sets of lipid tubing with the same occlusion issues 2.Can you please provide an exact date of the two events in mm-dd-yyyy format? 12/15 and 12/17/2024.3.What was the impact to the patient? smof lipids had to be reprimed through new tubing and restarted 4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.None.5.Is there a photo or sample available showing the reported issue? if yes, are you able to provide the address of the facility for us to ship the return label? ? defective tubing kept and sent to materials mgmt.
 
Additional Manufacturer Narrative
It was reported that there was a blockage.One sample model 2202-0007, lot 24066673 was returned for investigation by the customer.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was flushed with water and a short infusion was performed using a 85% glycerin mixture.No observation of fluid blockage.The customer complaint was unable to be replicated.See the attached ¿filtering out the facts: recommendations to optimize performance of in-line filters for parenteral nutrition and intravenous fat emulsion infusions (ivfe)¿ for additional information regarding the use of ivfe with in-line filter administration sets.Although the issue was unable to be replicated and the root cause is unknown bd is looking at opportunities to improve the filter function to alleviate this failure in the future.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS PUMP MODULE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21087242
Report Number9616066-2025-00001
Device Sequence Number12491804
Product Code FPA
UDI-Device Identifier10885403274039
UDI-Public(01)10885403274039(11)240624(17)270624(10)24066673
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2202-0007
Device Lot Number24066673
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown